advertisement
Question
Posted by: Pally | 2010/04/21

Mentruating while on depro

My FS prescribed depo until such time that we are ready for another cycle of IVF. i went for my 1st injection was on 16 Feb but i have been getting my period almost twice a month. This time its heavy and its coming out in big clots. Do i need to see my FS or is it normal?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Pally

The use of Depo between IVF cycles is certainly not advised as the effect of Depo may persists for much longer than anticipated and in some cases up to two years after stopping the injections. The effect is particularly pronounced on the endometrium (lying of the womb), which directly impact on the implantation of embryos and therefore will have a negative impact on subsequent IVF cycles. Depo is sometimes used to control endometriosis but there are better and more sophisticated drugs available to do the same or be it more expensive. These new generation drugs do not have the same drawbacks as Depo in terms of impact on the endometrium as well as on the success of ovulation induction (success of producing eggs in an IVF cycle). The abnormal bleeding is a side effect of the Depo and may need to be dealt with by using additional hormonal medication. In some incidences the bleeding problem rectifies itself with further doses of Depo but in my opinion Depo should be avoided if future IVF cycles are planned.

Answered by: Dr M.I. Cassim

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Pally | 2010/05/03

What other drugs can be used?

Reply to Pally
Posted by: Fertility expert | 2010/04/29

Dear Pally

The use of Depo between IVF cycles is certainly not advised as the effect of Depo may persists for much longer than anticipated and in some cases up to two years after stopping the injections. The effect is particularly pronounced on the endometrium (lying of the womb), which directly impact on the implantation of embryos and therefore will have a negative impact on subsequent IVF cycles. Depo is sometimes used to control endometriosis but there are better and more sophisticated drugs available to do the same or be it more expensive. These new generation drugs do not have the same drawbacks as Depo in terms of impact on the endometrium as well as on the success of ovulation induction (success of producing eggs in an IVF cycle). The abnormal bleeding is a side effect of the Depo and may need to be dealt with by using additional hormonal medication. In some incidences the bleeding problem rectifies itself with further doses of Depo but in my opinion Depo should be avoided if future IVF cycles are planned.

Answered by: Dr M.I. Cassim

Reply to Fertility expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement